Agranulocytosis associated with initiation of famotidine therapy.
Аннотация
OBJECTIVE
To report a case of agranulocytosis associated with initiation of famotidine.
CASE SUMMARY: An 87-year-old white man was admitted to the internal medicine department of an acute care hospital because of fever and agranulocytosis (granulocyte count 0). Eight days prior to admission, famotidine therapy had been initiated. Famotidine was discontinued and granulocyte-macrophage colony stimulating factor was administered, with concomitant recovery of the granulocyte count and subsequent development of a leukemoid reaction.
DISCUSSION: According to the Naranjo probability scale, famotidine was the probable cause of agranulocytosis. This is a rare adverse effect of this medication; only a few other cases have been reported.
CONCLUSIONS
Although agranulocytosis is a rare adverse effect of famotidine, the pharmacist and physician should be aware of this potentially fatal event. If any patient treated with famotidine develops fever, the clinician should consider, among other things, performing a white blood cell count.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.